BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE
Back to Search Results |
| Catalog Number |
306500 |
| Health Effect - Clinical Codes |
Abscess (1690); Bacterial Infection (1735); Fever (1858); Alteration In Body Temperature (2682)
| Date of Event |
05/15/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that in (b)(6), an abscess was found on the tip of a patient's liver where a flush occurs.The patient had a high temperature, chills, received x-rays, and was taken to critical care.A 10 ml bd¿ pre-filled normal saline syringe, in 10 ml syringe was implicated in this incident.*out of an abundance of caution and in the interest of public health, bd voluntarily recalled certain lots of bd posiflush¿ heparin lock flush and bd¿ pre-filled normal saline flush syringes due to a potential for contamination with serratia marcescens bacterium.Bd was notified by the (b)(4) about a potential epidemiological link between catheter related blood stream infections and the s.Marcescens bacterium.Specifically, the fda and cdc identified a potential connection between reports of infection in a small number of patients caused by s.Marcescens across multiple states.Cdc¿s initial investigation found that affected patients had received treatment using certain bd flush products.To date, there is no evidence of bd flush product testing positive for this bacterium.Investigations are ongoing by bd, fda, and cdc.
Additional Manufacturer Narrative
Additional information: the patient's daughter corresponded and gave the following information: "you may disregard the claim below.We have no proof that her infection was caused due to the flush apparatus.She was admitted to the hospital in february but there was never a definitive result as to what caused the infection.Fortunately, she has recuperated and is doing well." device evaluation: lot number 721011b for product code 306500 was provided for evaluation by our quality engineer team.Upon reviewing the production history for the provided lot number, no deviations or non-conformances were identified during the manufacturing process.A corrective and preventive action plan was initiated to further investigate and monitor this issue.One-hundred and twenty retained samples for the lot number provided were visually inspected and no abnormalities were observed in regards to the solution.A review of all lot sterility testing performed for product released between april 2015 and june 2018 confirmed that no organism growth was identified for any lots released during the shelf-life of this product.Multiple samples produced before and after the provided lot number were sent for sterility testing and confirmed that no microbial growth was exhibited after incubation.This in combination with the daily environmental monitoring and sterility testing provides confidence in the sterility of the reported lot number.A direct causation between the reported reactions and infections and the bd franklin product has not been identified.This is the first complain of reaction of 721011b.Prior to the report of infection evaluated in mps-18-1248-sa, there was no trend for infection cases reported for franklin product.This complaint is part of a new trend which began in april 2018, capa 350041 was initiated to address this issue.There were no deviations, non-conformances or out of specification conditions noted during the manufacture of lot 721011b.100% of retained samples for lot (120 units) were visually inspected.No growth was seen (i.E., solution was clear).Lot 721011b was manufactured between lots 719291n and 721481n, both of which exhibited no growth during the confirmatory sterility testing.This in combination with the daily environmental monitoring and original sterility testing for the lot release, provides confidence in the sterility of the complaint.Additionally, while the lot number provided was reported to have been in use at the time of the event, the lot number on this complaint was not confirmed to have been used on the affected patient.A review of all lot sterility testing performed for product released between april 2015 & june 2018 confirmed that no organism growth was identified for any lots released during thee shelf-life of this product.The root cause analysis of the reported infection cases under capa 350041 has not identified a direct causation between the infections and the bd franklin product.Capa 350041 has been initiated for this issue.Mps-18-1248-sa.
Event or Problem Description
Additional information: the patient's daughter corresponded and gave the following information: "you may disregard the claim below.We have no proof that her infection was caused due to the flush apparatus.She was admitted to the hospital in february but there was never a definitive result as to what caused the infection.Fortunately, she has recuperated and is doing well.".